MAUDE Adverse Event Report: CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH, INC. MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850215
Medical Device Problem Codes Break (1069); Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported a broken needle on the safety needle.The product information was not provided.
 
Additional Manufacturer Narrative
Samples were not received for the investigation.A device history record review could not be performed because a lot number was not received with the complaint.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause, therefore a corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported a broken needle on the safety needle.On 09jun2024 the customer provided additional information stating that when placing the depot, fluid leaked through the bottom of the needle (where it is screwed onto the syringe).On (b)(6) 2024, one syringe was received in teva kfar saba in an open original product box.The syringe was observed inside the blister with a 22g needle close by.A 23g needle was not observed inside the box.The syringe was received with a low fill volume.Residues of the solution were observed inside the blister.The syringe was visually inspected and found to be intact, without breaks and/or cracks.A crack was observed in the needle, in the plastic part that connects to the syringe.
 
Additional Manufacturer Narrative
Additional event information was received from the customer on 09jun2024 therefore sections b5, d1 and d4 were updated.Based on additional information received, h6 medical device problem code was corrected.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available to us, we were able to confirm the event and determined that: although no samples were returned for evaluation, the provided pictures were evaluated and there was a picture showing a crack in the hub.The pictures did not show leakage.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The lot was produced between 28feb2020 and 05mar2020.The investigation did not identify a systemic issue with the product or process and a specific root cause could not be identified based on available information.Therefore, a corrective and preventive action (capa) is not necessary at this time.All information received will be used for further tracking and trending purposes.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 004871 was reviewed and no anomalies related to the reported issue were observed.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.One safety needle was returned for evaluation and the reported issue was observed.However, the investigation did not identify a systemic issue with the product or process.A specific root cause could not be identified based on available information.Therefore, a corrective and preventive action (capa) is not necessary at this time.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH, INC.
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key18909151
Report Number1017768-2024-00023
Device Sequence Number6886450
Product Code FMI
UDI-Device Identifier10884521000087
UDI-Public(01)10884521000087(17)241231(10)004871
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K012736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2024
Device Model Number8881850215
Device Catalogue Number8881850215
Device Lot Number004871
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/31/2024
06/12/2024
08/20/2024
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown